Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Apr 16, 2012, 4:22 PM EDT for 12 counties in Michigan. It took effect at Apr 17, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 4:22 PM EDT (20:22 UTC)
- In effect from
- Apr 17, 2012, 2:00 AM EDT
- Expired
- Apr 17, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS73 KGRR 162022 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 PM EDT MON APR 16 2012 MIZ037>040-043>046-050>052-170430- /O.NEW.KGRR.FZ.W.0010.120417T0600Z-120417T1300Z/ /O.CON.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA 422 PM EDT MON APR 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL CONTINUE TO SUSTAIN IN THE 25 TO 35 MPH RANGE THIS EVENING. * WIND GUSTS OF 50 TO 55 MPH WILL BE COMMON THROUGH SUNSET. * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 DEGREES. IMPACTS... * DOWNED TREE LIMBS AND BRANCHES CAN BE EXPECTED THROUGH EARLY THIS EVENING. * POWER OUTAGES WILL BE QUITE POSSIBLE ACROSS THE AREA. * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ056>059-064>067-071>074-170430- /O.NEW.KGRR.FR.Y.0005.120417T0600Z-120417T1300Z/ /O.CON.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 422 PM EDT MON APR 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL CONTINUE TO SUSTAIN IN THE 25 TO 35 MPH RANGE THIS EVENING. * WIND GUSTS OF 50 TO 55 MPH WILL BE COMMON THROUGH SUNSET. * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL INTO THE LOWER 30S WITH AREAS OF FROST. IMPACTS... * DOWNED TREE LIMBS AND BRANCHES CAN BE EXPECTED THROUGH EARLY THIS EVENING. * POWER OUTAGES WILL BE QUITE POSSIBLE ACROSS THE AREA. * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS TEMPERATURES FALL INTO THE LOWER 30S IN MANY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
3 follow-up statements
255 WWUS73 KGRR 170013 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 813 PM EDT MON APR 16 2012 MIZ037>040-043>046-050>052-170815- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/ /O.CON.KGRR.FZ.W.0010.120417T0600Z-120417T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA 813 PM EDT MON APR 16 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS WILL CONTINUE TO DIMINISH THIS EVENING. * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 DEGREES. IMPACTS... * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ056>059-064>067-071>074-170815- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/ /O.CON.KGRR.FR.Y.0005.120417T0600Z-120417T1300Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 813 PM EDT MON APR 16 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS WILL CONTINUE TO DIMINISH THIS EVENING. * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL INTO THE LOWER 30S WITH AREAS OF FROST. IMPACTS... * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS TEMPERATURES FALL INTO THE LOWER 30S IN MANY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NJJ
031
WWUS73 KGRR 170839
NPWGRR
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EDT TUE APR 17 2012
MIZ037>040-043>046-050>052-171300-
/O.CON.KGRR.FZ.W.0010.000000T0000Z-120417T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA
439 AM EDT TUE APR 17 2012
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
HAZARDOUS WEATHER...
* TEMPERATURES COULD STILL FALL INTO THE UPPER 20S TO AROUND 30
DEGREES.
IMPACTS...
* TENDER VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES
FALL BELOW FREEZING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM
THE COLD.
&&
$$
MIZ056>059-064>067-071>074-171300-
/O.CON.KGRR.FR.Y.0005.000000T0000Z-120417T1300Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
439 AM EDT TUE APR 17 2012
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
HAZARDOUS WEATHER...
* TEMPERATURES WILL FALL INTO THE LOWER 30S WITH AREAS OF FROST.
IMPACTS...
* TENDER VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES
FALL INTO THE LOWER 30S IN MANY AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS
IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.
&&
$$
NJJ148 WWUS73 KGRR 171253 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 853 AM EDT TUE APR 17 2012 MIZ037>040-043>046-050>052-171400- /O.EXP.KGRR.FZ.W.0010.000000T0000Z-120417T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA 853 AM EDT TUE APR 17 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL SLOWLY RISE THROUGH THE 40S THIS MORNING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. IMPACTS... * LOW TEMPERATURES ACROSS SOUTHWEST LOWER MICHIGAN DIPPED INTO THE LOWER TO MIDDLE 30S AT MOST LOCATIONS. * A FEW SPOTS DID REACH THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ056>059-064>067-071>074-171400- /O.EXP.KGRR.FR.Y.0005.000000T0000Z-120417T1300Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 853 AM EDT TUE APR 17 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL SLOWLY RISE THROUGH THE 40S THIS MORNING...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. IMPACTS... * LOW TEMPERATURES ACROSS SOUTHWEST LOWER MICHIGAN DIPPED INTO THE LOWER TO MIDDLE 30S AT MOST LOCATIONS. * A FEW SPOTS DID REACH THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ DUKE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Apr 16, 4:08 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 16, 4:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 PM EDT MON APR 16 2012
.SYNOPSIS...
ISSUED AT 408 PM EDT MON APR 16 2012
WINDY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS BEFORE
SUBSIDING AFTER DARK. HIGH WINDS CAN BE EXPECTED THROUGH 800 PM OR
SO. SCATTERED RAIN SHOWERS THIS EVENING WILL MIX WITH SOME SNOW
BEFORE ENDING TOWARDS MIDNIGHT. OVERNIGHT CLOUDS WILL DECREASE AS
WILL THE WINDS SETTING THE STAGE FOR ANOTHER ROUND OF FROST AND
FREEZING TEMPERATURES LATE. A DRY AND COOL DAY IS EXPECTED ON
TUESDAY...BEFORE RAIN RETURNS TO THE FORECAST FOR
WEDNESDAY...THURSDAY AND FRIDAY. THE RAIN WILL BE ASSOCIATED WITH
A FRONTAL BOUNDARY THAT LINGERS IN THE REGION.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 408 PM EDT MON APR 16 2012
MAIN CONCERNS IN THE SHORT TERM PERTAIN TO HEADLINES. NAMELY...THE
WIND ADVISORY THAT IS OUT THROUGH 1000PM AND FROST AND FREEZE
HEADLINES.
REGARDING THE WIND ADVISORY...MAINTAINED IT AS IS...COVERING THE
ENTIRE FORECAST AREA THROUGH 1000PM. LATEST HRRR MODEL CONTINUES
TO INDICATE THE EXPIRATION TIME LOOKS GOOD. STRONG WINDS CONTINUE
THROUGH 800 PM OR SO...THEN DIMINISH STEADILY THEREAFTER. SOLID
PUSH OF COLD AIR ADVECTION IS NOW COMING ACROSS THE LAKE AND
EXPECT STRONG WINDS IN THE COLD AIR ADVECTION TO CONTINUE. GUSTS
OF 45 TO 55 MPH SHOULD CONTINUE THROUGH SUNSET.
WILL BE ISSUING A FREEZE WARNING FOR THE NORTHERN HALF OF THE
FORECAST AREA...MUSKEGON...NEWAYGO...MONTCALM AND CLINTON COUNTIES
NORTHWARD. A FROST ADVISORY FOR OTTAWA...KENT...IONIA AND INGHAM
COUNTIES SOUTHWARD. CLOUDS WILL SCATTER OUT OVERNIGHT AND WINDS
WILL DIMINISH CONSIDERABLY AFTER 06Z. THE COLD AIR ADVECTION ONLY
WILL DRIVE TEMPERATURES TO LEVELS THAT WILL BE A CONCERN TO TENDER
VEGETATION. EXPECTING UPPER 20S FOR LOWS TO THE NORTH AND LOWER
30S TO THE SOUTH.
OTHERWISE...QUIET WEATHER ON TUESDAY WITH SURFACE RIDGING SLIDING
ACROSS THE LOWER PENINSULA. INCREASING CLOUDS ARE EXPECTED TUESDAY
NIGHT AHEAD OF A SHORTWAVE SLIDING EAST IN ZONAL FLOW. KEPT THE
FORECAST DRY AS THE PRECIP SHOULD HOLD OFF INTO WEDNESDAY. ANOTHER
FROST/FREEZE POTENTIAL TUESDAY NIGHT...BUT AN INCREASE WIND AND
CLOUD COVER MAY END THE THREAT. LATER FORECASTS WILL LOOK INTO
THIS THREAT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 408 PM EDT MON APR 16 2012
PROGRESSIVE FLOW WILL BRING ANOTHER NORTHERN STREAM WAVE INTO THE
REGION WED/WED NIGHT. MODEL TRENDS ARE A BIT FASTER...SO HAVE ADDED
POPS TO THE EASTERN CWA LATE WED...THEN REMOVED POPS FOR LATE WED
NIGHT IN THE NW CWA. COULD BE A FEW ISOLATED THUNDERSTORMS WITH
SOME WEAK INSTABILITY.
THE FRONT STALLS JUST TO OUR SOUTH WITH A WAVE OF LOW PRESSURE
TRACKING ALONG IT. THE MODELS ARE TRENDING FURTHER NORTH WITH THIS
LOW...THE GFS COMING MORE IN LINE WITH THE EURO. SO THE SHOWERS
SHOULD RETURN/LINGER INTO THURSDAY/THURSDAY NIGHT. COLD ENOUGH AIR
MAY FILTER IN BEHIND THE LOW...WHERE RAIN COULD MIX WITH SOME SNOW
LATE FRIDAY INTO FRIDAY NIGHT. BUT BY THIS TIME FRAME THE PCPN
SHOULD BE RATHER LIGHT.
THE WEEKEND CONTINUES TO LOOK DRY BUT COOL AS THE PATTERN BECOMES
BLOCKED. THE LOW TO OUR EAST STALLS AND MAY EVEN RETROGRADE A BIT
INTO THE FIRST PART OF NEXT WEEK. HAVE PUT LOW POPS IN FOR THE FAR
SE CWA FOR MON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 109 PM EDT MON APR 16 2012
VERY STRONG AND GUSTY WSW WINDS WILL CONTINUE THROUGH AT LEAST
22Z. AT TIMES WINDS WILL GUST TO AROUND 45 KTS. THEREAFTER...
EXPECT WINDS TO GRADUALLY DIMINISH TO AROUND 30 KTS THROUGH
00Z...AND DOWN TO 20 KTS BY 02Z. AFTER 02Z WINDS WILL DROP TO
UNDER 10 KTS AND REMAIN LIGHTER THROUGH 18Z TUE. VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD WITH CLEARING SKIES LATE TONIGHT.
&&
.MARINE...
ISSUED AT 408 PM EDT MON APR 16 2012
MAINTAINED THE GALE WARNING THROUGH 1000 PM AS SOME OF THE
STRONGER WINDS IN COLD AIR ADVECTION ARE MOVING OUT OVER THE LAKE
AT THIS TIME. LOOKING FOR GALES TO CONTINUE THROUGH THE EARLY
EVENING HOURS...BEFORE SLOWLY SUBSIDING AROUND 1000 PM. A SMALL
CRAFT ADVISORY WILL BE NEEDED FOR THE RESIDUAL WAVE FIELD AFTER
THE GALES DIE DOWN. MOST LIKELY A SCA THROUGH THE REST OF THE
NIGHT WILL COVER IT. LIGHT WINDS ARE EXPECTED FOR TUESDAY INTO
TUESDAY NIGHT. SOUTHERLY WINDS RAMP UP AGAIN ON WEDNESDAY.
&&
.HYDROLOGY...
ISSUED AT 408 PM EDT MON APR 16 2012
RAINFALL OVER THE WEEKEND REACHED THE 1.00 TO 2.00 INCH RANGE IN
MANY LOCATIONS. THE HIGHEST TOTAL OCCURRED AT THE SOUTH HAVEN
WATER INTAKE PLANT WHERE 3.02 INCHES OF RAIN WAS MEASURED. THE
HEAVIEST RAINS WERE NOTED ACROSS THE WEST AND SOUTHWEST PORTIONS
OF THE FORECAST AFFECTING THE KALAMAZOO AND ST. JOSEPH RIVER
BASINS THE MOST. AT THIS POINT...RIVERS ARE SHOWING WITHIN BANK
RISES...BUT NO ADVISORIES AND WARNINGS HAVE BEEN ISSUED.
NOT EXPECTING MUCH IN THE WAY OF ADVISORIES OR WARNINGS BASED ON
HOW THE RAIN FELL. IN ADDITION WE ARE LOOKING AT MAINLY DRY
WEATHER THROUGH TUESDAY NIGHT. RAINFALL WITH A FRONT ON WEDNESDAY
SHOULD BE FAIRLY LIGHT AS WELL. RIVERS SHOULD BE ABLE TO STAY
WITHIN BANK OR RECEDE THROUGH MID WEEK AT MOST LOCATIONS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT TUESDAY FOR MIZ056>059-
064>067-071>074.
WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR MIZ037>040-
043>046-050>052.
LM...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Apr 16, 12:09 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1209 PM EDT MON APR 16 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1209 PM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. LOOK FOR SUSTAINED WINDS OF 30 TO 35 MPH WITH WIDESPREAD GUSTS OF 50 TO 57 MPH. ISOLATED GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. THE WINDS WILL GRADUALLY SHIFT FROM THE SOUTHWEST TO WEST THROUGH THIS EVENING. WINDS OF THIS MAGNITUDE COULD RESULT IN SOME DOWNED TREES AND POWER LINES CAUSING OUTAGES. FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST AND FREEZING TEMPERATURES ARE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-170815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1209 PM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST GALE FORCE WINDS INTO THE 35 TO 45 KNOT RANGE WILL SHIFT TO THE WEST THIS AFTERNOON AND EVENING AND POSE A SIGNIFICANT THREAT TO MARINERS. WAVES OF 6 TO 10 FEET WILL BE COMMON OUT ON THE LAKE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE/DUKE
In the hours before
Local storm report, Apr 16, 1:44 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
144 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM NON-TSTM WND GST 4 SSE SOUTH HAVEN 42.35N 86.26W
04/16/2012 M47 MPH VAN BUREN MI AWOS
&&
WHLocal storm report, Apr 16, 1:46 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
146 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
04/16/2012 M47 MPH JACKSON MI ASOS
&&
WHLocal storm report, Apr 16, 1:48 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
148 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND GST 1 SE MOUNT PLEASANT 43.59N 84.76W
04/16/2012 M46 MPH ISABELLA MI MESONET
&&
WHLocal storm report, Apr 16, 1:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM NON-TSTM WND GST 3 W SCOTTVILLE 43.95N 86.34W
04/16/2012 M46 MPH MASON MI MESONET
&&
WHLocal storm report, Apr 16, 1:53 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM NON-TSTM WND GST 2 NW SEVILLE TWP 43.44N 84.81W
04/16/2012 M52 MPH GRATIOT MI AWOS
&&
WHLocal storm report, Apr 16, 4:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM NON-TSTM WND DMG JACKSON 42.25N 84.41W
04/16/2012 JACKSON MI TRAINED SPOTTER
WESTWOOD MALL IN JACKSON. CARNIVAL TENT DOWN IN HIGH
WINDS. SOME TREE LIMBS COMING DOWN.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:02 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 58 min |
| Apr 16, 12:07 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Montcalm | 53 min |
| Apr 16, 12:22 AM EDT | Special Weather Statement | GRR | Isabella | 53 min |
| Apr 16, 1:10 AM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 19 hr |
| Apr 16, 4:22 PM EDT | Freeze Warning | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 17 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.